Oklahoma, 2005

Heavy Snow in Oklahoma, December 7 to 8, 2005

December 7 to 8, 2005 · NWS TSA · 2 events in 2 counties and zones

Snow started to fall across parts of northeast Oklahoma to the northwest of Interstate 44 during the early afternoon hours of the 7th with the approach of a strong upper level disturbance from the central Rocky Mountains. The snow continued into the overnight hours with the area of snow spreading south and east across much of eastern Oklahoma.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Snow started to fall across parts of northeast Oklahoma to the northwest of Interstate 44 during the early afternoon hours of the 7th with the approach of a strong upper level disturbance from the central Rocky Mountains. The snow continued into the overnight hours with the area of snow spreading south and east across much of eastern Oklahoma. By the end of the event, one to three inches of snow had accumulated across much of eastern Oklahoma with four to five inches of snow falling in Hominy in Osage County and Copan in Washington County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 7, 11:08 AM CST, 52 minutes earlier.

Area forecast discussion, Dec 7, 11:08 AM CST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1108 AM CST WED DEC 7 2005

.UPDATE...
DOUBLE TROUBLE THIS FORECAST. NORTHERN SNOW AREA
LESS THAN PREVIOUSLY ANTICIPATED.  SOUTHERN AREA
MOVING NORTH FROM TEXAS GREATER THAN ANTICIPATED.
ISENTROPIC 290 SURFACE SHOWS GOOD LIFT OVERNIGHT
AND ENOUGH  MOISTURE FOR SEVERAL INCHES SNOW FAR
SOUTHEAST FRINGE OF CWA.  IT WILL BE WARM ENOUGH
THIS AFTERNOON SOUTHEAST.. THAT PRECIP MAY START
AS RAIN...BUT SINCE DEWPOINTS/WET BULB TEMP WELL
WELL BELOW 32..EXPECT RAIN TO QUICKLY TRANSITION
(30-60 MINUTES) TO SNOW. HIGH LOCATIONS LE FLORE
SEBASTIAN FRANKLIN COUNTIES COULD SEE 4 INCHES.

ADVISORIES ALREADY EXPANDED TO COVER THE ENTIRE
CWA.   VERY MIDDLE FORCAST AREA MAY NOT RECEIVE
ADVISORY CRITERIA SNOW...HOWEVER FIRST SNOW AND
UNCERTAINTY  IF SOUTHERN BAND WILL EXPAND NORTH
OR NORTHERN BAND EXPAND SOUTH WARRENTS ADVISORY
UNTIL WE CAN PIN IT DOWN.                   GW

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WINTER WEATHER ADVISORY UNTIL 6 AM THURSDAY FOR OKZ049-OKZ053-
     OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
     OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
     OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...WINTER WEATHER ADVISORY UNTIL 6 AM THURSDAY FOR ARZ001-ARZ002-
     ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 21
LONG TERM FORECASTER ID= 3
Hazardous weather outlook, Dec 7, 11:06 AM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1106 AM CST WED DEC 7 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1100 AM CST WED DEC 7 2005

...ACCUMULATING SNOWS POSSIBLE THIS AFTERNOON AND TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...ELEVATED.
	AREA...ALL EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...MID AFTERNOON.

	AREA AT GREATEST RISK...FAR NORTHERN OKLAHOMA...FAR
	SOUTHEAST OKLAHOMA...AND WEST CENTRAL ARKANSAS.

	WIND CHILL.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
SNOW IS EXPECTED TO INCREASE IN COVERAGE AND INTENSITY ACROSS MUCH
OF EASTERN OKLAHOMA BY MID AFTERNOON...AND SPREAD INTO NORTHWEST AND
WEST CENTRAL ARKANSAS BY EARLY EVENING.  ACCUMULATIONS OF 1 TO 3 INCHES
ARE EXPECTED ACROSS MUCH OF THE AREA...WITH THE HIGHER AMOUNTS EXPECTED
NORTH OF INTERSTATE 44 AND ACROSS SOUTHEAST OKLAHOMA INTO WEST CENTRAL
ARKANSAS.  HIGHER TERRAIN LOCATIONS ACROSS SOUTHEAST OKLAHOMA MAY
RECEIVE THE GREATEST SNOWFALL AMOUNTS.  A WINTER WEATHER ADVISORY REMAINS
IN EFFECT FOR ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH 6 AM
THURSDAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...WINTER WEATHER POTENTIAL...DANGEROUS WIND CHILL POTENTIAL.
FRIDAY...DANGEROUS WIND CHILL POTENTIAL.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
SNOW WILL BE ENDING ACROSS THE REGION ON THURSDAY. COLD TEMPERATURES WILL
CONTINUE...AND ALONG WITH GUSTY NORTHERLY WINDS WILL PRODUCE WIND
CHILL TEMPERATURES OF MINUS 5 TO MINUS 10 DEGREES...BOTH THURSDAY AND FRIDAY
MORNINGS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy snow. Local standard time, as filed.

Heavy Snow, Osage

When
December 7, 12:00 PM CST to December 8, 2:00 AM CST
Where
Osage forecast zone
Reported by
GENERAL PUBLIC

Heavy Snow, Washington

When
December 7, 12:00 PM CST to December 8, 2:00 AM CST
Where
Washington forecast zone
Reported by
GENERAL PUBLIC
Coordinates
36.715, -95.904 (the zone’s center; the record gives no point)

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, December 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5483241, 5483242.